MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I20-30
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.This patient had a previous reported event under 2031527-2018-00341.On (b)(6) 2017 a secondary procedure was performed due to an indeterminate endoleak from the left common iliac (lci) and a 1b endoleak from the right common iliac (rci).Two (2) ovation stent graft extensions were implanted in the lci and two (2) ovation stent graft extensions were implanted in the rci.The endoleak was resolved.
 
Event or Problem Description
On (b)(6) 2015, the patient was implanted with an bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately two (2) years post-op, endologix was made aware of a type 2 endoleak and an indeterminate endoleak (possible 3b of the main body).A secondary procedure has been scheduled to reline the stent graft.There have been no additional patient sequelae reported, and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of a type 2 endoleak and a 3b endoleak of the main body.This type 3b endoleak is mostly likely device related due to the use of strata material.The type 2 endoleak is not a device related failure but is related to the patient's anatomy.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3b endoleak.Endologix implemented the following corrective actions with the intent of reducing type 3b endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type 3b endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type 3b endoleak events reported for afx devices has been reduced to <0.2%.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.
 
Event or Problem Description
Updated information: a secondary procedure was completed on 09/20/2018.The physician elected to reline the original implant with the ovation sealing system.Also this patient had a previous reported event under 2031527-2018-00341.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7896461
Report Number2031527-2018-00730
Device Sequence Number2347273
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)180519
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2018
Device Model NumberBA28-110/I20-30
Device Lot Number1342785-010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT GRAFT EXTENSION, LOT # FS090117-39; STENT GRAFT EXTENSION, LOT # FS081617-69; STENT GRAFT EXTENSION, LOT # FS092017-65; STENT GRAFT EXTENSION, LOT # FS093017-29; SUPRARENAL EXTENSION, LOT # 1252492026
Outcome Attributed to Adverse Event Other;
Patient Age51 YR